Olya, H. orcid.org/0000-0002-0360-0744 and Nia, T.H. (2021) The medical tourism index and behavioral responses of medical travelers: A mixed-method study. Journal of Travel Research, 60 (4). pp. 779-798. ISSN 0047-2875
Abstract
This empirical study applies complexity theory to understand complex interactions of demographics and medical tourism index (MTI) dimensions in predicting causal models leading to high and low levels of satisfaction and behavioral intentions among medical travelers. A questionnaire-based survey is applied to investigate causal models (i.e., a combination of predictors) to predict satisfaction and the behavioral intentions of international patients who traveled to Cyprus. This study also conducted an in-depth interview to identify motives, complications, and conditions stimulating the behaviors of medical travelers. According to the necessary condition analysis (NCA) results, three dimensions of MTI, excluding cost, are necessary to achieve satisfaction and desired behavioral intention. Findings from interviews reveal that medical complications and legal conditions in the origin country influence medical traveler’s behaviors. The model testing results support key tenets of complexity theory and extend our knowledge of how to regulate conditions to discharge a dis/satisfied and dis/loyal patient.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2020 The Author(s). This is an author-produced version of a paper subsequently published in Journal of Travel Research . Uploaded in accordance with the publisher's self-archiving policy. Article available under the terms of the CC-BY-NC-ND licence (https://creativecommons.org/licenses/by-nc-nd/4.0/). |
Keywords: | medical tourism; complexity theory; medical complication; satisfaction; behavior |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Social Sciences (Sheffield) > Management School (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 28 May 2020 15:58 |
Last Modified: | 28 Apr 2021 12:59 |
Status: | Published |
Publisher: | SAGE Publications |
Refereed: | Yes |
Identification Number: | 10.1177/0047287520915278 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:161339 |